Alert archive / North Carolina / Flash Flood Warnings in 2010

Flash Flood Warning 71, NWS Raleigh, NC

September 30, 2010Edgecombe County, Halifax County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 30, 2010, 6:50 PM EDT for Edgecombe County, Halifax County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 30, 2010, 6:50 PM EDT (22:50 UTC)
Expired
Sep 30, 2010, 9:45 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Edgecombe County, NC, Halifax County, NC

The radar

The Raleigh/Durham radar (KRAX), 101 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2010-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2816 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2010-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2816 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
447 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
4.9
Supercell composite
21.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

843 
WGUS52 KRAH 302250
FFWRAH
NCC065-083-010145-
/O.NEW.KRAH.FF.W.0071.100930T2250Z-101001T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
650 PM EDT THU SEP 30 2010

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
  HALIFAX COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 945 PM EDT

* AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
ADDITIONAL RAIN FALLING OVER SATURATED GROUND IN EASTERN HALIFAX AND 
EDGECOMBE COUNTIES. DOPPLER RADAR ESTIMATED THAT ONE TO ONE AND ONE 
HALF INCHES OF RAIN HAS FALLEN OVER THE WARNING AREA OVER THE PAST 
COUPLE OF HOURS. 

* LOCATIONS THREATENED WITH FLOODING INCLUDE TARBORO...SCOTLAND
  NECK...ROCKY MOUNT AND HALIFAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3610 7723 3608 7731 3600 7739 3591 7734
      3582 7735 3579 7748 3567 7767 3573 7773
      3582 7775 3587 7783 3642 7757 3640 7755
      3632 7757 3632 7745 3624 7737 3621 7738
      3617 7728

$$

23
2 follow-up statements
602 
WGUS72 KRAH 010100
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
900 PM EDT THU SEP 30 2010

NCC065-083-010145-
/O.CON.KRAH.FF.W.0071.000000T0000Z-101001T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDGECOMBE NC-HALIFAX NC-
900 PM EDT THU SEP 30 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
EASTERN HALIFAX AND EDGECOMBE COUNTIES...

AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE RAIN FALLING OVER SATURATED GROUND IN EASTERN HALIFAX AND 
EDGECOMBE COUNTIES. DOPPLER RADAR ESTIMATED THAT ONE AND ONE HALF TO 
TWO INCHES OF RAIN HAS FALLEN OVER THE WARNED OVER THE PAST COUPLE 
OF HOURS...WITH AN ADDITIONAL HALF AN INCH POSSIBLE. 

EMERGENCY OFFICIALS CONTINUE TO INDICATE HIGH WATER
ON AREA ROADS. THE STEADY RAIN SHOULD BEGIN TO TAPER OFF OVER THE 
NEXT HOUR...BUT RESIDUAL HIGH WATER COULD PERSIST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3610 7723 3608 7731 3600 7739 3591 7734
      3582 7735 3579 7748 3567 7767 3573 7773
      3582 7775 3587 7783 3642 7757 3640 7755
      3632 7757 3632 7745 3624 7737 3621 7738
      3617 7728

$$

23
610 
WGUS72 KRAH 010141
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
941 PM EDT THU SEP 30 2010

NCC065-083-010147-
/O.EXP.KRAH.FF.W.0071.000000T0000Z-101001T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDGECOMBE NC-HALIFAX NC-
941 PM EDT THU SEP 30 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 PM EDT FOR EASTERN
HALIFAX AND EDGECOMBE COUNTIES...

THE RAIN SHOWERS HAVE MOVED OUT OF THE WARNED AREA AND NO FLOODING 
HAS BEEN REPORTED. THEREFORE...THE FLASH FLOOD WARNING WILL BE 
ALLOWED TO EXPIRE. 


LAT...LON 3610 7723 3608 7731 3600 7739 3591 7734
      3582 7735 3579 7748 3567 7767 3573 7773
      3582 7775 3587 7783 3642 7757 3640 7755
      3632 7757 3632 7745 3624 7737 3621 7738
      3617 7728

$$

KRR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 3:02 PM EDT, 3 hours 48 minutes earlier.

Area forecast discussion, Sep 30, 3:02 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
302 PM EDT THU SEP 30 2010

.SYNOPSIS...
DEEP TROPICAL MOISTURE WILL SHIFT EAST TONIGHT. DRIER AND COOLER AIR
WILL ARRIVE FRIDAY... AND WILL LAST THROUGH THE WEEKEND.
&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 300 PM THURSDAY...

LATEST SURFACE ANALYSIS SHOWS A SURFACE LOW LOCATED NEAR KCHO IN VA
WITH A SFC TROUGH EXTENDING SOUTH ACROSS CENTRAL NC NEAR KRDU TO
NEAR KILM. ANOTHER SFC LOW...WHICH IS DIFFICULT TO LOCATE THE TRUE
CENTER...WAS LOCATED SOUTH OF KILM. THIS SFC LOW IS ASSOCIATED WITH
THE REMNANTS OF NICOLE AND IS EMBEDDED WITHIN A DEEP PLUME OF
MOISTURE THAT STRETCHES SOUTHWARD TO THE CARIBBEAN. DRIER AIR AT THE
SURFACE AS NOTED BY DEW POINTS IN THE LOWER 60S IS PRESENT TO THE
WEST OF THE TROF ACROSS THE WESTERN PIEDMONT OF NC WHILE DEWPOINTS
REMAIN IN THE LOWER TO MID 70S AHEAD OF THE TROUGH IN THE COASTAL
PLAIN.

NWP GUIDANCE IS HAVING A DIFFICULT TIME RESOLVING THE SFC LOW
ASSOCIATED WITH THE REMNANTS OF NICOLE GIVEN THE LOW IS IN A DATA
SPARSE REGION OFFSHORE AND THE SFC PATTERN IS LIKELY BEING
COMPLICATED BY A LARGE AREA OF CONVECTION OFFSHORE. NOTE THAT THE
12Z NAM IS SLOWER WITH THE SFC LOW AND THE 18 HOUR FCST...AT 06Z
TONIGHT...PLACES IT NEAR THE CRYSTAL COAST (KMHX) WHILE THE GFS IS
MUCH FASTER WITH THE SFC LOW IN DELAWARE AT KDOV! LATEST RADAR DATA
FROM KCHS AND KLTX SUGGEST A SFC WAVE IS OFFSHORE AND IS CLOSER TO
THE GFS POSITION BUT I EXPECT THAT THE TRUE CENTER IS LURKING
OFFSHORE. THE EVENTUAL PLACEMENT OF SFC LOW WILL NOT ONLY DRIVE
PRECIPITATION AMOUNTS AND DURATION BUT DICTATE THE EASTWARD
TRANSITION OF THE SFC TROUGH WHICH WILL IMPACT SFC TEMPS/DEW POINTS
AND WINDS. WILL OPT FOR A SLOW SCENARIO WHICH WILL KEEP PRECIP IN OUR
EASTERN COASTAL PLAIN LOCATIONS FOR MUCH OF THE NIGHT. EXPECT
PERIODS OF SHOWERS WITH LOCALLY HEAVY RAIN IN THE COASTAL PLAIN
WITH A SHARP CUT OFF IN RAINFALL AMOUNTS AND INTENSITY. RAIN
TOTALS OVERNIGHT WILL AVERAGE AROUND 1.5 INCHES TO THE EAST OF I95
THE CENTRAL/NORTHERN COASTAL PLAIN AND THEN QUICKLY DROP OFF TO
LESS THEN A HALF INCH NEAR AND WEST OF ROUTE 1 WITH A TENTH OR
LESS IN THE WESTERN PIEDMONT. WITH ADDITIONAL RAIN AMOUNTS OF 1.5
INCHES AND LOCALLY MORE IN A REGION THAT HAS EXPERIENCED 5-10
INCHES OF RAIN SINCE THE WEEKEND...FEEL IT IS PRUDENT TO EXTEND
THE FLOOD WATCH ACROSS THE COASTAL PLAIN FOR TONIGHT.

LOW TEMPS TONIGHT WILL DEPEND LARGELY ON THE RAIN AMOUNTS THE
ARRIVAL OF DRIER AND COOLER AIR LATE TONIGHT. PREFER TO KEEP MINS ON
THE WARM SIDE OF GUIDANCE AND HAVE ADJUSTED TEMPS UPWARD. -BLAES

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 240 PM...

PERHAPS A FEW SHOWERS EXITING THE NORTHEAST IN THE FEW HOURS AFTER
SUNRISE FRIDAY... OTHERWISE A DRY FORECAST FOR THIS PERIOD. SKIES
BECOMING CLEAR DURING THE MORNING AND CLEAR TO PARTLY CLOUDY SKIES
WILL CONTINUE INTO SATURDAY NIGHT. SURFACE HIGH PRESSURE OVER THE
MIDWEST WILL KEEP NORTH TO NORTHEAST FLOW ACROSS CENTRAL NORTH
CAROLINA INTO SATURDAY NIGHT. SOME MINOR GUSTINESS OF 20 TO 25 MPH
BY SUNRISE FRIDAY...DIMINISHING DURING THE DAY AS THE PRESSURE
GRADIENT RELAXES.

AFTERNOON TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL WITH AFTERNOON
HIGH TEMPERATURES MID TO UPPER 70S FRIDAY AND MID 70S SATURDAY.
FRIDAY NIGHT LOW TEMPERATURES MOSTLY LOW 50S... WITH SOME UPPER 40S
IN THE NORTHWEST AND COLDER LOCATIONS OF THE NORTHEAST. LOW
TEMPERATURES SATURDAY NIGHT MID 40S NORTHWEST TO LOWER 50S
SOUTHEAST.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 220 PM THURSDAY...

THE MID AND UPPER LEVEL FLOW PATTERN OVER NORTH AMERICA HAS
BASICALLY FLIPPED MODES IN THE PAST 10 DAYS. THE REGIONS THAT WERE
HOT AND DRY LAST WEEK ARE NOW WET AND COOLER. THE ECMWF AND GEM
MODELS LED THE PACK WITH THIS PATTERN CHANGE A WEEK AGO... AND
CONTINUE TO BE PREFERRED THROUGH NEXT WEEK. THE GFS CONTINUED TO BE
MORE PROGRESSIVE AND WEAKER WITH THE UPPER FLOW PATTERN WAS NOT
PREFERRED. THE FAVORED ECMWF CONTINUES TO FORECAST DEEPENING UPPER
LOWS OVER OR NEAR THE OHIO VALLEY/CENTRAL APPALACHIANS OF THE
EASTERN UNITED STATES... AND OVER THE DESERT SW EARLY TO MID NEXT
WEEK.

FOR OUR REGION... THIS WOULD MEAN AN INCREASING CHANCE OF RAIN AGAIN
SUNDAY INTO MONDAY AS A SLOW MOVING SURFACE WAVE IS EXPECTED OVER
THE APPALACHIANS... WITH ANOTHER SURFACE WAVE TRACK ALONG THE COAST
FROM SUNDAY INTO MONDAY. WE WILL CARRY HIGH CHANCE POP SUNDAY INTO
MONDAY. LOWS SHOULD BE 50-55 WITH HIGHS 65-72 SUNDAY... THEN COOLER
60-65 MONDAY.

WE WILL MAINTAIN A CHANCE OF SHOWERS MONDAY NIGHT INTO A PART OF
WEDNESDAY AS THE SLOW MOVING UPPER LOW WILL FAVOR AN ADDITIONAL WAVE
ALONG THE COAST. A RETURN TO DRIER CONDITIONS WILL BE FAVORED WED
NIGHT INTO THURSDAY. TEMPS WILL AVERAGE 4-8 DEGREES BELOW NORMAL
DURING THE DAY... AND CLOSER TO NORMAL AT NIGHT. 30 YEAR AVERAGES
NEXT WEEK WILL BE LOWS 52-56 AND HIGHS 73-77.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
AS OF 210 PM...

MOSTLY MVFR CEILINGS THIS AFTERNOON WITH POCKETS OF IFR CEILINGS.
SHOWERS MAINLY EAST OF RALEIGH AND FAYETTEVILLE REDUCING
VISIBILITIES TO MVFR AT TIMES. SHOWERS TO SPREAD WEST TONIGHT TO
VICINITY OF HIGHWAY ONE BEFORE RAIN ENDS PRIOR TO SUNRISE FRIDAY.
OCCASIONAL GUST TO 20 MPH... WITH GUSTINESS FROM THE NORTHWEST
FREQUENT AND WIDESPREAD FROM AROUND SUNRISE FRIDAY INTO THE
AFTERNOON BEFORE SUBSIDING. CEILINGS BECOMING VFR ALL AREAS AROUND
OR SHORTLY AFTER SUNRISE.

VFR CONDITIONS WILL THEN CONTINUE INTO SUNDAY MORNING. SOME SHOWERS
WITH MVFR VISIBILITIES AND CEILINGS EXPECTED SUNDAY EVENING INTO
TUESDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ011-028-043-078-
089.

&&

SYNOPSIS...BADGETT
NEAR TERM...BLAES
SHORT TERM...RWH
LONG TERM...BADGETT
AVIATION...RWH
Hazardous weather outlook, Sep 30, 3:50 PM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT THU SEP 30 2010

NCZ011-028-043-078-089-012000-
HALIFAX-EDGECOMBE-WILSON-WAYNE-SAMPSON-
350 PM EDT THU SEP 30 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ007>010-021>027-038>042-073>077-083>086-088-012000-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
350 PM EDT THU SEP 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAIN DURING THE PAST SEVERAL DAYS HAS PRODUCED SIGNIFICANT
RUNOFF AND SATURATED THE SOIL. STREAMS AND CREEKS IN THE AREA ARE
RUNNING HIGH AND FAST. RESIDENTS AND ESPECIALLY CHILDREN SHOULD
STAY AWAY FROM STREAMS AND CREEKS UNTIL THEY RECEDE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Sep 30, 12:56 PM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1256 PM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      3 N KENLY               35.64N 78.12W
09/30/2010                   WILSON             NC   LAW ENFORCEMENT

            REVELL ROAD CLOSED IN WILSON COUNTY NEAR THE JOHNSTON
            COUNTY LINE.

&&

ORROCK
Local storm report, Sep 30, 2:39 PM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
239 PM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      6 ESE GREENSBORO        36.06N 79.73W
09/30/2010                   GUILFORD           NC   OFFICIAL NWS OBS

            APPARENT CREST AT SOUTH BUFFALO CREEK AT 14.1 FEET.

&&

RHENES
Local storm report, Sep 30, 3:40 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
340 PM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      2 NNE HIGH POINT        36.01N 79.98W
09/30/2010                   GUILFORD           NC   EMERGENCY MNGR

            FLOODING ALONG RIVERMEADE ROAD AND HALIFAX ROAD NEAR
            HIGHWAY 68. ROADS ARE CLOSED DUE TO FLOODING FROM THE
            RESERVOIR.

&&

ORROCK
Local storm report, Sep 30, 3:42 PM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
342 PM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HEAVY RAIN       ENE SPEED               35.97N 77.44W
09/29/2010  U0.00 INCH       EDGECOMBE          NC   LAW ENFORCEMENT

            HIGH WATER ON MILL POND ROAD AND NORTH BOWERS ROAD NEAR
            THE TOWN OF SPEED.

0235 AM     FLASH FLOOD      GOLDSBORO               35.37N 77.98W
09/30/2010                   WAYNE              NC   EMERGENCY MNGR

            FLOODING ON SEVERAL ROADS...INCLUDING LANCASTER ROAD AND
            NEW HOPE ROAD. HIGH WATER SIGNS WERE SET OUT.

0340 AM     FLASH FLOOD      SCOTLAND NECK           36.13N 77.42W
09/30/2010                   HALIFAX            NC   COUNTY OFFICIAL

            HWY 903 AND HOBGOOD ROAD IN EASTERN HALIFAX COUNTY
            IMPASSABLE. CHESTNUT STREET IN SCOTLAND NECK IS CLOSED.

0435 AM     FLASH FLOOD      HIGH POINT              35.98N 80.00W
09/30/2010                   GUILFORD           NC   COUNTY OFFICIAL

            NEIGHBORHOOD FLOODED IN THE TRINITY AREA OF HIGH POINT.
            TWO HOMES FLOODED AND ACCESS ROAD CLOSED.

0435 AM     FLASH FLOOD      THOMASVILLE             35.89N 80.08W
09/30/2010                   DAVIDSON           NC   COUNTY OFFICIAL

            CAROLINA AVENUE AND RANDOLPH STREET HAVE BEEN CLOSED.

0505 AM     HEAVY RAIN       WAGRAM                  34.89N 79.37W
09/30/2010  E0.00 INCH       SCOTLAND           NC   PUBLIC

            MINOR FLOODING ON US15/501 AT THE SCOTLAND/HOKE COUNTY
            LINE. ROAD IS OPEN

0514 AM     FLASH FLOOD      3 WNW THOMASVILLE       35.90N 80.13W
09/30/2010                   DAVIDSON           NC   COUNTY OFFICIAL

            HOUSE FLOODED AND INTERSECTION OF JACOB STREET AND KANOY
            ROAD CLOSED.

0515 AM     FLASH FLOOD      6 ESE GREENSBORO        36.06N 79.73W
09/30/2010                   GUILFORD           NC   OFFICIAL NWS OBS

            SOUTH BUFFALO CREEK WENT ABOVE FLOOD STAGE OF 12 FEET.

0645 AM     FLASH FLOOD      5 SSW GARNER            35.63N 78.67W
09/30/2010                   WAKE               NC   LAW ENFORCEMENT

            WATER ON THE ROAD AT ROCK SERVICE AND OLD STAGE ROADS.
            REPORT FROM 911 CALL TO WAKE COUNTY.

0700 AM     NON-TSTM WND DMG 8 ESE LOUISBURG         36.05N 78.17W
09/30/2010                   FRANKLIN           NC   LAW ENFORCEMENT

            COUPLE OF TREES DOWN IN THE ROAD ALONG HIGHWAY 581 NEAR
            THE JUSTICE COMMUNITY.

0715 AM     FLASH FLOOD      THOMASVILLE             35.89N 80.08W
09/30/2010                   DAVIDSON           NC   LAW ENFORCEMENT

            SEVERAL STREETS FLOODED IN THE THOMASVILLE AREA.

0733 AM     FLASH FLOOD      4 E ASHEBORO            35.73N 79.74W
09/30/2010                   RANDOLPH           NC   LAW ENFORCEMENT

            ROAD CLOSED AT LOFLIN POND RD NEAR TROGDON POND RD DUE TO
            FLOODING.

0733 AM     FLASH FLOOD      5 W KERNERSVILLE        36.11N 80.16W
09/30/2010                   FORSYTH            NC   LAW ENFORCEMENT

            LINVILLE RD CLOSED DUE TO FLOODING.

0742 AM     FLASH FLOOD      2 SE GORDONTOWN         35.73N 80.10W
09/30/2010                   DAVIDSON           NC   TRAINED SPOTTER

            HWY 109 IN SILVER VALLEY 6 INCHES OF WATER FLOWING OVER
            THE ROADWAY. ROAD NOT CLOSED YET.

0745 AM     FLASH FLOOD      1 NNW LUCAMA            35.66N 78.02W
09/30/2010                   WILSON             NC   LAW ENFORCEMENT

            FLOODING ALONG LUCAMA ROAD AND ST MARYS CHURCH ROAD.

0800 AM     FLASH FLOOD      8 ENE ANSONVILLE        35.13N 79.97W
09/30/2010                   RICHMOND           NC   EMERGENCY MNGR

            SEVERAL ROADS CLOSED IN THE MANGUM AREA DUE TO HEAVY
            RAINFALL.

0800 AM     FLASH FLOOD      6 ESE GREENSBORO        36.06N 79.73W
09/30/2010                   GUILFORD           NC   OFFICIAL NWS OBS

            SOUTH BUFFALO CREEK REACHED A STAGE OF 13 FEET.

0815 AM     FLASH FLOOD      4 NE HIGH POINT         36.03N 79.95W
09/30/2010                   GUILFORD           NC   OFFICIAL NWS OBS

            EAST FORK DEEP RIVER CRESTED AT 11.56 FEET. FLOOD STAGE
            IS 10 FEET.

0900 AM     FLASH FLOOD      4 NNE KENLY             35.64N 78.09W
09/30/2010                   WILSON             NC   LAW ENFORCEMENT

            FLOODING ALONG WIGGINS MILL ROAD NEAR SPRINGHILL CHURCH
            ROAD.

0900 AM     FLASH FLOOD      S PRINCETON             35.46N 78.16W
09/30/2010                   JOHNSTON           NC   EMERGENCY MNGR

            FLASH FLOODING ALONG PINE STREET CLOSED ROAD AND
            INUNDATED YARDS AND APPROACHED CRAWL SPACES OF SEVERAL
            HOMES.

0900 AM     FLASH FLOOD      3 N KENLY               35.64N 78.12W
09/30/2010                   WILSON             NC   LAW ENFORCEMENT

            REVELL ROAD CLOSED IN WILSON COUNTY NEAR THE JOHNSTON
            COUNTY LINE.

0900 AM     NON-TSTM WND DMG 4 NE HENDERSON          36.37N 78.36W
09/30/2010                   VANCE              NC   AMATEUR RADIO

            SEVERAL TREES DOWN ACROOS PORTION OF VANCE COUNTY NEAR
            THE I-85 AND HIGHWAY 1 SPLIT AND ALONG ALONG ROCK MILL
            ROAD AND COUNTRY HOME ROAD.

0900 AM     FLASH FLOOD      2 W BLACK CREEK         35.64N 77.97W
09/30/2010                   WILSON             NC   LAW ENFORCEMENT

            FLOODING ALONG GLORY ROAD AND BLALOCK ROAD. ROADS WERE
            CLOSED.

0900 AM     FLASH FLOOD      3 SW RALEIGH            35.78N 78.68W
09/30/2010                   WAKE               NC   LAW ENFORCEMENT

            FLOODING ON SULLIVAN DR ON NCSU CAMPUS. ROAD WAS CLOSED.

0923 AM     NON-TSTM WND DMG 1 S PILOT               35.86N 78.27W
09/30/2010                   FRANKLIN           NC   TRAINED SPOTTER

            TREE DOWN ON A POWER LINE. TREE WAS ESTIMATED AT EIGHT
            INCHES IN DIAMETER.

0930 AM     FLASH FLOOD      E RALEIGH               35.81N 78.63W
09/30/2010                   WAKE               NC   OFFICIAL NWS OBS

            CRABTREE CREEK CRESTED AT 12.69 FEET. FLOOD STAGE 12.0
            FEET.

1030 AM     FLASH FLOOD      6 ESE GREENSBORO        36.06N 79.73W
09/30/2010                   GUILFORD           NC   OFFICIAL NWS OBS

            SOUTH BUFFALO CREEK STAGE 13.6 FEET.

1045 AM     FLASH FLOOD      4 NE HIGH POINT         36.03N 79.95W
09/30/2010                   GUILFORD           NC   OFFICIAL NWS OBS

            EAST FORK DEEP RIVER STAGE 14.3 FEET. FLOOD STAGE 10
            FEET.

1055 AM     NON-TSTM WND DMG 3 WNW HALIFAX           36.34N 77.64W
09/30/2010                   HALIFAX            NC   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED A FEW TREES BLOWN DOWN IN THE
            COUNTY DUE TO VERY WET GROUND. WINDS ESTIMATED AT 25 TO
            AROUND 35 MPH. KIXA REPORTED A WIND GUST TO 36 MPH.

1200 PM     FLASH FLOOD      2 NNE HIGH POINT        36.01N 79.98W
09/30/2010                   GUILFORD           NC   EMERGENCY MNGR

            FLOODING ALONG RIVERMEADE ROAD AND HALIFAX ROAD NEAR
            HIGHWAY 68. ROADS ARE CLOSED DUE TO FLOODING FROM THE
            RESERVOIR.

0230 PM     FLASH FLOOD      6 ESE GREENSBORO        36.06N 79.73W
09/30/2010                   GUILFORD           NC   OFFICIAL NWS OBS

            APPARENT CREST AT SOUTH BUFFALO CREEK AT 14.1 FEET.

&&

ORROCK

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 8:40 PM EDTAreal Flood AdvisoryRAHEdgecombe, Nash, Wayne, Wilson3 hr
Sep 29, 9:40 PM EDTRiver Flood WarningRAHJohnston36 hr
Sep 29, 10:33 PM EDTFlash Flood WarningRAHEdgecombe, Halifax, Wayne, Wilson6 hr
Sep 30, 3:05 AM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph5 hr
Sep 30, 3:22 AM EDTAreal Flood AdvisoryRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more5 hr
Sep 30, 4:12 AM EDTFlash Flood WarningRAHCumberland4 hr
Sep 30, 4:29 AM EDTFlash Flood WarningRAHEdgecombe, Halifax, Wayne, Wilson4 hr
Sep 30, 5:45 AM EDTFlash Flood WarningRAHDurham, Franklin, Granville, Harnett, Johnston, Vance and 1 more3 hr
Sep 30, 7:58 AM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph2 hr
Sep 30, 8:01 AM EDTFlash Flood WarningRAHEdgecombe, Halifax, Wayne, Wilson4 hr
Sep 30, 8:40 AM EDTFlash Flood WarningRAHFranklin, Granville, Harnett, Johnston, Vance, Wake3 hr
Sep 30, 9:55 AM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph3 hr
Sep 30, 11:44 AM EDTRiver Flood WarningRAHChatham10 hr
Sep 30, 11:51 AM EDTRiver Flood WarningRAHWayne6 days
Sep 30, 12:13 PM EDTAreal Flood AdvisoryRAHEdgecombe, Franklin, Granville, Halifax, Harnett, Johnston and 6 more4 hr
Sep 30, 12:46 PM EDTFlash Flood WarningRAHGuilford4 hr
Sep 30, 12:48 PM EDTRiver Flood WarningRAHChatham, Lee19 hr
Sep 30, 4:42 PM EDTAreal Flood AdvisoryRAHGuilford3 hr
Sep 30, 5:47 PM EDTAreal Flood WarningRAHWilson15 hr

Nearby

Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.